I've just recently started on the starter pack of Viibryd. I always have to introduce depression meds exceptionally slowly into my system, as they tend to have an exaggerated effect at first. That said, I've broken every pill in half and taken my starter pack that slowly. I'm on week 2 in the pack, but I'm only up to 10mg because of breaking the pills in half. I'm experiencing SEVERE GI problems, insomnia, RLS, and trouble remembering things. How long should I expect these side effects to persist?
I've been on Viibryd for ~4 months now, and because this is my 1st depression med of any kind, I'm not sure if my experience with this drug is typical, but here goes:
1) The side effects returned after each step up in dose, but after a few days they started to subside. Once up to 40mg it took a few weeks, but the side effects eventually wore off. I'm a rather large guy but I've never had problems with any other type of med; the Viibryd took some time to get used to!
2) GI problems - this eventually wore off for me as long as I took it with food. That being said, if I took it with foods that gave me GI problems the Viibryd just made it that much worse!
3) RLS - I've had a mild case of RLS before I started taking Viibryd, but if I take it too close to bedtime (<6 hours) my legs twitch like mad! I usually take it in the morning, so at night I have no problems. A couple of acetaminophen tabs would usually take care of the leg-twitching.
4) Insomnia - This one I always have problems with if I take it within 6 hours of going to sleep, which is the main reason I take it in the morning. If I forget in the morning and take it too close to bedtime I cannot get any sleep! Try to take it when you will be up for a while.
These are the only side effects that still occasionally bother me, but I've found ways to avoid them. Try to give it some time and see if the side effects lessen; if they start to get worse you can talk to your doctor about it. The Viibryd has been working great for me once my body got used to it, so I'll be sticking with it! Good luck to you!
I am in my 2nd month of taking Viibryd. When I first started taking the 10 mg, I had some mild GI issues along with a foggy head. I had read somewhere that taking it with at least 250 calories helped and it really did! When I moved up to the 20 mg, I experienced the same mild GI issues, but the foggy head had cleared up a lot. I only lasted on the 40 mg for 3 days. On the 3rd day I had a major panic attack and my doctor moved me back to 20 mg. As for the insomnia, I only suffered a couple of nights of feeling like I would never fall asleep but eventually did. I take mine in the late evening and that really works for me. However, every body is different, so you have to do what works for you. :-)
I can honestly say that Viibryd has been a lifesaver for me. I am happier than I can ever remember being. I feel like I have control over myself again and have even started going out, shopping for new clothes and make-up, and spending more quality time with my family (rather than sitting like a bump on a log on the couch). The GI issues and foggy head are gone and I feel GREAT!
If you can, hang in there and give Viibryd a chance to work properly.
Please continue to update us on your progress and never hesitate to ask questions. This is an incredibly supportive group!
Are you in or out? Was just thinking of you and wondering what you and your Doc decided at your last appt. Hope you're doing better and you got your tummy settled down as well as those legs, for a better night's sleep.
- Viibryd Information for Consumers
- Viibryd Information for Healthcare Professionals (includes dosage details)
- Side Effects of Viibryd (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 19 May 2014 • 4 answers
Restless Legs Syndrome - Hi, I have a question about RLS. Is it related to Charley Horses? I woke up
Updated 11 Feb 2012 • 2 answers
Updated 16 Oct 2018 • 7 answers
Updated 28 Apr 2017 • 4 answers
Updated 10 Jun 2018 • 1 answer